Alert archive / Massachusetts / Small Craft Advisories in 2016

Small Craft Advisory 77, NWS Boston/Norton, MA

May 22, 2016

NWS Boston/Norton, MA issued this small craft advisory at May 22, 2016, 3:49 PM EDT. It took effect at May 22, 2016, 8:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 22, 2016, 3:49 PM EDT (19:49 UTC)
In effect from
May 22, 2016, 8:00 PM EDT
Expired
May 23, 2016, 3:58 AM EDT
In force
8 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

476 
WHUS71 KBOX 221949
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
349 PM EDT SUN MAY 22 2016

ANZ231-230400-
/O.CAN.KBOX.SC.Y.0075.000000T0000Z-160523T0300Z/
/O.NEW.KBOX.SC.Y.0077.160523T0000Z-160523T1800Z/
CAPE COD BAY-
349 PM EDT SUN MAY 22 2016

...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 2 PM EDT MONDAY...

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ251-230400-
/O.CAN.KBOX.SC.Y.0075.000000T0000Z-160523T2200Z/
/O.NEW.KBOX.SC.Y.0077.160523T0000Z-160523T1800Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
349 PM EDT SUN MAY 22 2016

...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 2 PM EDT MONDAY...

* WINDS AND SEAS...NORTHEAST WINDS 5 TO 10 KT WITH GUSTS UP TO 25
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ232>234-222100-
/O.CAN.KBOX.SC.Y.0075.000000T0000Z-160523T0300Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
349 PM EDT SUN MAY 22 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

ANZ256-230400-
/O.EXT.KBOX.SC.Y.0075.000000T0000Z-160523T1200Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
349 PM EDT SUN MAY 22 2016

...SMALL CRAFT ADVISORY UNTIL 8 AM EDT MONDAY...

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO
  25 KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-255-230400-
/O.EXT.KBOX.SC.Y.0075.000000T0000Z-160524T1200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
349 PM EDT SUN MAY 22 2016

...SMALL CRAFT ADVISORY UNTIL 8 AM EDT TUESDAY...

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-230400-
/O.EXT.KBOX.SC.Y.0075.000000T0000Z-160524T1200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
349 PM EDT SUN MAY 22 2016

...SMALL CRAFT ADVISORY UNTIL 8 AM EDT TUESDAY...

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-230400-
/O.EXT.KBOX.SC.Y.0076.000000T0000Z-160523T0600Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
349 PM EDT SUN MAY 22 2016

...SMALL CRAFT ADVISORY UNTIL 2 AM EDT MONDAY...

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO
  25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
2 follow-up statements
390 
WHUS71 KBOX 230227
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1027 PM EDT SUN MAY 22 2016

ANZ256-231030-
/O.CON.KBOX.SC.Y.0075.000000T0000Z-160523T1200Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1027 PM EDT SUN MAY 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

* WINDS AND SEAS...NORTH WINDS 5 TO 10 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-255-231030-
/O.CON.KBOX.SC.Y.0075.000000T0000Z-160524T1200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
1027 PM EDT SUN MAY 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
TUESDAY...

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-231030-
/O.CON.KBOX.SC.Y.0075.000000T0000Z-160524T1200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
1027 PM EDT SUN MAY 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
TUESDAY...

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-251-231030-
/O.CON.KBOX.SC.Y.0077.000000T0000Z-160523T1800Z/
CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
1027 PM EDT SUN MAY 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT MONDAY...

* WINDS AND SEAS...NORTH WINDS 5 TO 10 KT WITH GUSTS UP TO 20 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-230600-
/O.CON.KBOX.SC.Y.0076.000000T0000Z-160523T0600Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
1027 PM EDT SUN MAY 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

* WINDS AND SEAS...NORTH WINDS 5 TO 10 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
033 
WHUS71 KBOX 230758
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
358 AM EDT MON MAY 23 2016

ANZ256-231200-
/O.CAN.KBOX.SC.Y.0075.000000T0000Z-160523T1200Z/
/O.NEW.KBOX.SW.Y.0011.160523T0758Z-160523T1200Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
358 AM EDT MON MAY 23 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 8 AM
EDT THIS MORNING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 8 AM EDT
THIS MORNING. THE MORE GENERIC SMALL CRAFT ADVISORY HAS BEEN
CANCELLED.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ254-255-231600-
/O.CAN.KBOX.SC.Y.0075.000000T0000Z-160524T1200Z/
/O.NEW.KBOX.SW.Y.0011.160523T0758Z-160524T0300Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
358 AM EDT MON MAY 23 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 PM
EDT THIS EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 11 PM EDT
THIS EVENING. THE MORE GENERIC SMALL CRAFT ADVISORY HAS BEEN
CANCELLED.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ250-231600-
/O.CAN.KBOX.SC.Y.0075.000000T0000Z-160524T1200Z/
/O.NEW.KBOX.SW.Y.0011.160523T0758Z-160524T0300Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
358 AM EDT MON MAY 23 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 PM
EDT THIS EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 11 PM EDT
THIS EVENING. THE MORE GENERIC SMALL CRAFT ADVISORY HAS BEEN
CANCELLED.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ251-231600-
/O.CAN.KBOX.SC.Y.0077.000000T0000Z-160523T1800Z/
/O.NEW.KBOX.SW.Y.0011.160523T0758Z-160523T1600Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
358 AM EDT MON MAY 23 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL NOON
EDT TODAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL NOON EDT
TODAY. THE MORE GENERIC SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ231-230900-
/O.CAN.KBOX.SC.Y.0077.000000T0000Z-160523T1800Z/
CAPE COD BAY-
358 AM EDT MON MAY 23 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS AND SEAS HAVE DIMINISHED AND WILL REMAIN THAT WAY TODAY.

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at May 22, 2:58 PM EDT, 51 minutes earlier.

Area forecast discussion, May 22, 2:58 PM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
258 PM EDT SUN MAY 22 2016

.SYNOPSIS...

 * Near- and Short-Term Forecast Updates only...

Dry tonight into the early-half of Monday before a second area of
low pressure moves up the coast and ushers in wet weather through
Tuesday. A significant warmup will occur Wednesday...continuing
into next weekend. Scattered showers or thunderstorms are possible
from Thursday into the weekend, especially in western sections.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...

Rest of today...

Much of the area will remain dry beneath sinking air behind the
departing coastal low into SE Canada. As observed via radar trends
most if not all of the showery weather has concluded. Via satellite
a lot of the low cloud decks have eroded with only some mid to upper
level cloud decks lingering along the leading edge of mid-level
vortex energy and remnant S moist flow.

So only concern towards evening is to the N/W. Can not rule out
that a combination of diurnal forcing along the leading edge of
some mid level vortex energy around the broader trough pattern in
an environment of steep lapse rates up to H7 yields shower and
even possibly thunderstorm activity into the W CT River Valley.
But will hold the activity just N/W outside of our forecast area.
High terrain will be an influencing factor so can not rule out
some development to the immediate N/W over the Berkshires. Just
something to watch out for towards sunset. Chance PoPs accordingly.

Scattered to broken cloud decks continuing with temperatures
topping out around the mid to upper 60s.

Tonight...

An overall quiet forecast period. Initial coastal low lifts NE into
SE Canada as a secondary coastal low emerges off the Mid-Atlantic in
response to N stream energy diving S, cutting off from the main mid-
latitude flow.

Between the two systems looking at scattered to broken cloud decks
with light N winds albeit a bit more brisk over E/SE coastal MA with
the possibility of some drizzle or light showery weather per cold
conveyor belt motions. Dry W with isentropic downsloping NW to SE.
Lows milder E/SE with anticipated socked in conditions, around the
50 degree mark, while mid to upper 40s with partial clearing W.

Otherwise, a high risk of rip currents continues into this evening
along the eastern portions of Cape Cod and Nantucket, as well as
along the south coast, from Bristol County, MA to Westerly, RI.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...

Monday...

A return of wet weather. Coastal low off the Mid-Atlantic gets wound
up and pulled back, occluding towards the N and W beneath the mid to
upper level low. Will see an increase in wet weather and clouds as a
result of several factors.

The first per a trowaling confluence of conveyor belts as mid-level
vortex energy parent to the mid to upper level low pushes N. Parent
forcing on the increase along with an isallobaric NE wind results in
high-end chance to likely PoPs late.

The second per vortex energy stretched and inverted N of the low
maintaining low level confluence across Upstate NY and PA E into the
CT River Valley. Cooler air aloft yielding steeper lapse rates in an
environment of favorable lift, with any diurnal forcing especially
with sunshine we would likely see some shower activity emerge. Focus
especially along the high terrain with orographic influences upon
convergent flow.

The likely window of partial clearing more likely N and W just prior
to increasing cloud and PoP chances late should allow highs to warm
into the low to mid 70s. Cooler E and SE with increasing NE onshore
flow. Will follow closely to ensemble probabalistics with regards to
PoP chances in such a chaotic pattern that has been poorly handled
by a majority of the forecast guidance.

Monday Night...

Surface low continues to back and occlude beneath the cutoff mid to
upper level low pulling N and across S New England in response. In
its mature to dying phase conveyor belt motions undergo strong
forcing across much of S New England within the comma head of the
low itself. This prior to drier air wrapping into and cutting off
the system.

Likely PoPs warranted early, perhaps diminishing into morning. Will
need to monitor SE New England for the possibility of an elevated
convective setup. Weak instability but strong shear, convective
indicies exceeding respective thresholds, can not rule out a rumble
of thunder for SE communities but have low confidence with regards
to a severe threat with any convection.

Abundance of clouds and moisture with a continued E/NE flow, looking
at lows in the low to mid 50s.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...

Highlights...

 * Good chance of showers Tuesday
 * Significantly warmer Wednesday into next weekend
 * Scattered showers and thunderstorms Thursday into the weekend,
   especially in western sections.

Overview and Model Preferences...

Upper level low pressure passes northeast from the Mid-Atlantic
coast, reaching the Gulf of Maine Tuesday night. By Thursday and
Friday, and continuing into next weekend, a strong upper level
ridge develops over the Mid- Atlantic states...extending northward
into western New England. In general, models are in good agreement
at the upper level features but differ somewhat on timing and
location of possible convection later in the week. All agree on a
major warmup to summertime levels. There will also be increasing
moisture. A warm frontal boundary could provide the focus for
scattered thunderstorms Thursday as it moves northward. Scattered
showers or thunderstorms will be possible during the afternoons
and evenings into the weekend.

Details...

Monday night into Tuesday...

Core of the upper level cold pool moves over southern New England
Mon night into Tue...with -18C at 500 mb...which is cold but not
that extreme. Models are now in better agreement on the track of
surface low pressure, which moves between outer Cape Cod and the
benchmark of 40N 70W on Tue. The ECMWF, which had it moving into
RI, is thus a bit less unstable than it was.

We will need to keep an eye on the possibility of some nocturnal
thunderstorm activity for southeastern MA and RI Mon night.
All models show a rapid influx of unstable air into southeastern
sections between midnight and daybreak Tue. Total Totals
Indices reach 55 and there is an indication of very unstable lapse
rates of 7C from 700-500 mb. 0-6 km bulk shear values increase to
45-55 kts from the south-southeast at that time, too. However,
with cool northeast surface flow, there is no Convective Available
Potential Energy (CAPE). This is not the usual situation to
expect a chance of thunderstorms, but we have veering of wind
with height (WAA) and increasing speeds with height... so, could
see some organized, but scattered and elevated thunderstorms,
especially RI and southeast MA late Mon night.

Scattered showers or an isolated thunderstorm will gradually move
away by Tue evening. Highs Tue will hold in the 65 to 70 range due
to cloud cover and scattered showers.

Wednesday...

Brief ridge of high pressure to our south takes over, leading to
downslope air flow, drier conditions, and more summer-like
temperatures with highs in the lower 80s away from the coast.
There could be sea breezes, but it appears the synoptic flow
could be just strong enough to prevent lower temperatures along
parts of the MA east coast. Cape Cod and the islands, as well as
Cape Ann, however, will likely hold in the upper 60s to lower
70s.

Thursday through Saturday...

On Thursday, 925 temps warm to +21C, so am forecasting mid 80s in
the CT valley and 80-85 elsewhere, cooler at the coast. A warm
front extending eastward from low pressure in western NY may
provide the focus for scattered showers and thunderstorms Thu
afternoon and evening. The GFS shows an axis of 36 K Index,
indicating a lot of moisture and instability, extending eastward
along the MA/CT/RI border by 00z. ECMWF, however, keeps it all to
our west. So will go with chance PoPs for now.

Warm weather with highs in the 80s are expected Friday and
Saturday with a front mainly north of the area. Diurnally-driven
showers and thunderstorms are possible both days, especially
across the western half of southern New England.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...

Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Monday Night/...

18z update...

Today and Tonight...High Confidence.

Trying to keep optimistic but surprised as how IFR is lingering
across SE coastal terminals. May remain the norm with NE winds
gusting around 25 kts through the overnight period with the
additional threat of DZ/-RA. Otherwise all other terminals VFR
with light N/NE winds. Low-end VFR cigs. Lesser confidence MVFR.
Also watching N/W terminals only for this afternoon as to the
possibility of SCT SHRA and low risk TSRA.

Monday...Moderate Confidence.

Low-end VFR cigs with MVFR across E/SE coastal terminals. Will
heighten the risk of IFR to moderate keeping it confined to SE
coastal terminals. -SHRA developing late, focus along the S coast
as well as the N/W interior out into the CT River Valley. NE flow
prevailing with gusts up to 20 kts especially over the E/SE coast.

Monday Night...Moderate Confidence.

-RA likely for all terminals. Deteriorating conditions into the
evening hours and prevailing overnight. Mix of MVFR down to LIFR
with NE winds prevailing, gusts upwards of 20 kts especially across
the E/SE coastal terminals. A final note, there is a low risk of
TSRA for SE coastal terminals.

KBOS TAF...Pulling out MVFR and keeping cigs VFR with the low-end
of the spectrum SCT per webcams shortly before 18z. Not much issue
in thinking with landing on the 4's if that be the case with NE
winds prevailing, gusts up to 15 kts.

KBDL TAF...Becoming SCT and dry and such trends should continue
into the overnight hours. N winds with gusts limited to 15 kts.
Will see a return of low cigs and wet weather late Monday with a
continued downward trend into Monday night.

Outlook /Tuesday through Friday/...

Tuesday...Moderate Confidence.

Scattered showers will continue across the area with NE flow. An
isolated TSRA is also possible. This also suggests low clouds.
Therefore, periods of MVFR/IFR are likely, but it's possible that
occasional VFR will occur, especially across the interior.

Wednesday...High Confidence. Mainly VFR.

Thursday...Moderate Confidence. Mainly VFR. Scattered MVFR in
scattered showers and thunderstorms, mainly west of KLWM-KORH-KIJD.

&&

.MARINE...

Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

3 pm update...

Tonight...High confidence.

Coastal low lifts into SE Canada behind which NE winds diminish.
Seas remain 5 to 9 feet resulting in small craft advisories on the
outer waters.

Monday into Monday Night...Moderate confidence.

Second coastal low moves up the coast through the day with impacts
towards late. Into evening will see increasing areal coverage of
rain along with NE winds. Restrictions to visibility with the wet
weather along with gusts up to 20 kts. Seas maintain 5 to 7 feet.
Small craft advisories continue.

Outlook /Tuesday through Friday/...

Tuesday...Moderate Confidence.

Secondary low lingers with subsequent wind and S swell. Seas may
reach 7 to 8 feet south of Nantucket. Small craft advisories may
need to continue for some waters.

Wednesday into Thursday...High Confidence.

High pressure briefly builds over the waters. Mainly quiet
boating weather is expected with winds and seas below Small Craft
Advisory levels.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...

CT...None.
MA...High Rip Current Risk until 10 PM EDT this evening for MAZ020-
     022-024.
RI...High Rip Current Risk until 10 PM EDT this evening for
     RIZ006>008.
MARINE...Small Craft Advisory until 11 PM EDT this evening for
     ANZ231>234.
     Small Craft Advisory until 5 AM EDT Monday for ANZ235-237.
     Small Craft Advisory until 6 PM EDT Monday for ANZ250-251-
     254>256.

&&

SYNOPSIS...Sipprell/GAF
NEAR TERM...Sipprell
SHORT TERM...Sipprell
LONG TERM...GAF
AVIATION...Sipprell/GAF
MARINE...Sipprell/GAF
Hazardous weather outlook, May 22, 4:49 AM EDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
449 AM EDT SUN MAY 22 2016

CTZ002>004-MAZ002>019-021-023-026-RIZ001>005-230900-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA-
DUKES MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
449 AM EDT SUN MAY 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ020-022-024-RIZ006>008-230900-
SOUTHERN BRISTOL MA-BARNSTABLE MA-NANTUCKET MA-WASHINGTON RI-
NEWPORT RI-BLOCK ISLAND RI-
449 AM EDT SUN MAY 22 2016

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-230900-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
449 AM EDT SUN MAY 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 3:58 AM EDTSmall Craft AdvisoryBOX22 hr
May 22, 4:38 AM EDTRip Current StatementBOXBarnstable, Bristol, Nantucket17 hr

Nearby

Small Craft Advisories in Massachusetts, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.